Alert archive / Minnesota / Excessive Heat Warnings in 2020
Excessive Heat Warning 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this excessive heat warning at Jul 8, 2020, 2:39 AM CDT for 7 counties in Minnesota. It took effect at Jul 8, 2020, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2020, 2:39 AM CDT (07:39 UTC)
- In effect from
- Jul 8, 2020, 11:00 AM CDT
- Expired
- Jul 8, 2020, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
135 WWUS73 KMPX 080739 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 239 AM CDT Wed Jul 8 2020 MNZ060>063-068>070-081545- /O.UPG.KMPX.HT.Y.0005.200708T1700Z-200709T0000Z/ /O.NEW.KMPX.EH.W.0001.200708T1600Z-200709T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 239 AM CDT Wed Jul 8 2020 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 103 expected. * WHERE...Hennepin, Anoka, Ramsey, Washington, Carver, Scott and Dakota Counties. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ049>058-064-065-073-074-082-091-081545- /O.EXB.KMPX.HT.Y.0005.200708T1600Z-200709T0100Z/ Stearns-Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-Brown- Watonwan-Martin- Including the cities of St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Redwood Falls, New Ulm, St James, and Fairmont 239 AM CDT Wed Jul 8 2020 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Portions of central, east central, south central, southwest and west central Minnesota. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ059-066-067-075>078-083>085-092-093-WIZ023>028-081545- /O.EXT.KMPX.HT.Y.0005.200708T1600Z-200709T0100Z/ Wright-McLeod-Sibley-Nicollet-Le Sueur-Rice-Goodhue-Blue Earth- Waseca-Steele-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Monticello, Hutchinson, Gaylord, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 239 AM CDT Wed Jul 8 2020 ...HEAT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Portions of west central Wisconsin and central, south central and southeast Minnesota. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Borghoff
3 follow-up statements
487 WWUS73 KMPX 080921 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 421 AM CDT Wed Jul 8 2020 MNZ060>063-068>070-081730- /O.CON.KMPX.EH.W.0001.200708T1600Z-200709T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 421 AM CDT Wed Jul 8 2020 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 103 expected. * WHERE...Scott, Carver, Washington, Ramsey, Anoka, Hennepin and Dakota Counties. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are likely. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ MNZ049>059-064>067-073>078-082>085-091>093-WIZ023>028-081730- /O.CON.KMPX.HT.Y.0005.200708T1600Z-200709T0100Z/ Stearns-Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Wright-Yellow Medicine-Renville-McLeod- Sibley-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-St. Croix- Pierce-Dunn-Pepin-Eau Claire- Including the cities of St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 421 AM CDT Wed Jul 8 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Portions of west central Wisconsin and central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Borghoff
876 WWUS73 KMPX 081922 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 222 PM CDT Wed Jul 8 2020 MNZ060>063-068>070-090100- /O.CON.KMPX.EH.W.0001.000000T0000Z-200709T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 222 PM CDT Wed Jul 8 2020 * WHAT...Dangerously hot conditions with heat index values up to 103 expected. * WHERE...Scott, Carver, Washington, Ramsey, Anoka, Hennepin and Dakota Counties. * WHEN...Through 8 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are likely. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ MNZ049>059-064>067-073>078-082>085-091>093-WIZ023>028-090100- /O.CON.KMPX.HT.Y.0005.000000T0000Z-200709T0100Z/ Stearns-Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Wright-Yellow Medicine-Renville-McLeod- Sibley-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-St. Croix- Pierce-Dunn-Pepin-Eau Claire- Including the cities of St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 222 PM CDT Wed Jul 8 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Portions of west central Wisconsin and central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...Through 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
304 WWUS73 KMPX 090117 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 817 PM CDT Wed Jul 8 2020 MNZ060>063-068>070-090230- /O.EXP.KMPX.EH.W.0001.000000T0000Z-200709T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 817 PM CDT Wed Jul 8 2020 ...EXCESSIVE HEAT WARNING HAS EXPIRED... Temperatures will continue to cool this evening and overnight, and the next few days will be cooler as well. $$ MNZ049>059-064>067-073>078-082>085-091>093-WIZ023>028-090230- /O.EXP.KMPX.HT.Y.0005.000000T0000Z-200709T0100Z/ Stearns-Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Wright-Yellow Medicine-Renville-McLeod- Sibley-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-St. Croix- Pierce-Dunn-Pepin-Eau Claire- Including the cities of St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 817 PM CDT Wed Jul 8 2020 ...HEAT ADVISORY HAS EXPIRED... Temperatures will continue to cool this evening and overnight, and the next few days will be cooler as well. $$ jrb
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this excessive heat warning went out at Jul 7, 11:05 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 7, 11:05 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1105 PM CDT Tue Jul 7 2020
.Updated for 06Z Aviation Discussion...
Issued at 1102 PM CDT Tue Jul 7 2020
&&
.SHORT TERM...(This evening through Wednesday night)
Issued at 302 PM CDT Tue Jul 7 2020
Surface analysis this afternoon shows a west-east oriented cold
front sitting over the I-90 corridor over SD-MN-WI, then curling
northeast to its main low pressure center over Hudson Bay. It also
transitions to a warm front over central Montana. Aloft, a weak
shortwave disturbance is moving across WI and away from the area
while a small broad ridge from the deep South up to the Dakotas
approaches from the west. A longwave trough sits over far western
NOAM.
After isolated morning convection in association with the exiting
shortwave trough, the incoming ridge has capped off the atmosphere
sufficiently and will maintain itself this evening through the
overnight hours. This will prevent any additional
showers/thunderstorms from impacting the WFO MPX coverage area for
the rest of the day today and through the overnight hours.
Afternoon cumulus development will diminish with the loss of
daytime heating, just allowing for passing high clouds overnight.
However, the ridge axis aloft will shift to the east tomorrow
while the next organized frontal system pushes through the Dakotas
and will move into western MN by late day tomorrow. Its warm
front is expected to lift north through southern-central MN and
western WI during the day, effectively placing the coverage area
within the warm sector of the arriving system. With an eroding cap
and the longwave trough shifting east, stronger southwesterly low
level flow within the warm unstable warm sector will contribute
to much more instability by mid- to-late Wednesday afternoon. As
capping erodes by late day, thunderstorms will initiate upstream
in the Dakotas and move east southeast across the area during the
evening into early morning hours Wednesday and Wednesday night.
Some of the storms may become strong to severe with large hail and
damaging winds, as alluded to in the SPC Day 2 Outlook.
Coverage/duration is highly uncertain, which has been reflected in
the CAMs the past several days, but given the larger-scale
scenario with the frontal positions and falling heights with the
exiting ridge, having pops into the "likely" range is certainly
viable.
The other concern for Wednesday is the heat. With highs surging
into the lower 90s for much of southern MN into western WI, and
potentially as high as 94-96 degrees, and dewpoints reaching the
lower 70s for much of the coverage area, this will push heat index
values to near 100 for much of southern-eastern MN into western
WI. Confidence is high enough in this thinking to issue a Heat
Advisory for southern-eastern MN and portions of western WI,
including the entire Twin Cities metro (for heat index values
there of 95-100 degrees).
.LONG TERM...(Thursday through Tuesday)
Issued at 302 PM CDT Tue Jul 7 2020
Adjusted PoPs lower across portions of west and central Minnesota
on Thursday as dry westerly flow settles in behind the cold front.
Kept higher PoPs across southern MN and west-central Wisconsin as
the boundary will linger and influence showers through Thursday
afternoon. Friday looks to dry out in between shortwaves, but
another shortwave trough tops the ridge over the SW CONUS. There
are still some model differences regarding the placement of the
forcing so I've opted to retain the higher NBM PoPs on Saturday
until there is better confidence.
The zonal flow should provide some minor relief from the tropical-
like dew points this weekend. Temperatures will remain in the mid
to upper 80s and dew points in the lower 60s. This relief will
be short lived as guidance builds the SW CONUS ridge toward the
Plains and the heat/humidity will return to the Upper Midwest next
week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1102 PM CDT Tue Jul 7 2020
VFR conditions throughout. Could be a few spots of patchy fog, but
southeasterly winds should increase and keep it from getting too
widespread so did not include mention in the TAFs. Thunderstorms
are expected to develop later Wednesday afternoon at KRWF KAXN and
KSTC and could affect the other sites in the evening and overnight.
KMSP...
Mainly VFR conditions throughout, but thunderstorms are expected
to develop later Wednesday afternoon out west and could affect
KMSP during the evening. The precipitation has trended slow, so
pushed back the timing in the TAFs.
/OUTLOOK FOR KMSP/
Thu...Mainly VFR with TSRA/MVFR early. Wind SW 5-10 kts.
Fri...VFR. Wind NW 5 kts.
Sat...Mainly VFR. Chance TSRA/MVFR. Wind W to NW 5 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from noon to 7 PM CDT Wednesday for WIZ023>028.
MN...Heat Advisory from noon to 7 PM CDT Wednesday for MNZ059>063-
066>070-075>078-083>085-092-093.
&&
SHORT TERM...JPC
LONG TERM...BPH
AVIATION...JRBHazardous weather outlook, Jul 7, 11:01 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1101 PM CDT Tue Jul 7 2020 MNZ041-042-047-048-054>056-064-090415- Douglas-Todd-Stevens-Pope-Lac Qui Parle-Swift-Chippewa- Yellow Medicine- 1101 PM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for portions of central Minnesota and west central Minnesota. .DAY ONE...Tonight. A few thunderstorms are possible later tonight but the threat for severe weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms are expected through much of this week. There is a Slight Risk of severe storms across much of the coverage area Wednesday. The main hazards are large hail and damaging winds. In addition, some thunderstorms may contain heavy rain and frequent lightning. Heat indices will likely reach the mid to upper 90s on Wednesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ043>045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-090415- Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Renville-McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet- Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- 1101 PM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms are expected through much of this week. There is a Slight Risk of severe storms across much of the coverage area Wednesday. The main hazards are large hail and damaging winds. In addition, some thunderstorms may contain heavy rain and frequent lightning. Heat indices near 100 degrees are likely for much of southern and eastern Minnesota into western Wisconsin on Wednesday. Therefore, a Heat Advisory has been issued for those areas, including the Twin Cities metro. Outside the Heat Advisory area, heat index values will likely reach the mid to upper 90s on Wednesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:40 AM CDT | Special Weather Statement | MPX | Swift | 35 min |
| Jul 8, 5:17 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Todd | 43 min |
| Jul 8, 6:00 AM CDT | Special Weather Statement | MPX | Douglas, Todd | 30 min |
| Jul 8, 6:13 AM CDT | Special Weather Statement | MPX | Pope | 47 min |
| Jul 8, 6:29 AM CDT | Special Weather Statement | MPX | Morrison, Todd | 46 min |
| Jul 8, 6:48 AM CDT | Special Weather Statement | MPX | Stearns | 42 min |
| Jul 8, 7:08 AM CDT | Special Weather Statement | MPX | Benton, Isanti, Kanabec, Mille Lacs, Sherburne | 67 min |
| Jul 8, 7:25 AM CDT | Special Weather Statement | MPX | Meeker, Wright | 65 min |
| Jul 8, 8:18 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Chisago, Hennepin, Ramsey, Scott and 1 more | 57 min |
| Jul 8, 8:36 AM CDT | Special Weather Statement | MPX | Wright | 24 min |
| Jul 8, 6:35 PM CDT | Special Weather Statement | MPX | Todd | 25 min |
| Jul 8, 6:43 PM CDT | Tornado Warning | MPX | Todd | 19 min |
| Jul 8, 6:59 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 31 min |
Nearby
Excessive Heat Warnings in Minnesota, 2020Every excessive heat warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.